Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 28, NWS Little Rock, AR

April 6, 2003Bradley County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 6, 2003, 8:50 AM CDT for Bradley County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2003, 8:50 AM CDT (13:50 UTC)
Expired
Apr 6, 2003, 9:30 AM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 7:50 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
2.5
Supercell composite
20.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:48 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Apr 6, 3:48 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
348 AM CDT SUN APR 6 2003

A WARM FRONT EXTENDS FROM A TEXAS LOW PRESSURE SYSTEM EASTWARD ACROSS
SOUTHERN ARKANSAS. THIS WARM FRONT IS EXPECTED TO MOVE NORTHWARD
ACROSS SOUTHERN ARKANSAS TODAY. EXACTLY HOW FAST AND HOW FAR NORTH IS
STILL QUESTIONABLE AT THIS TIME. THE SURFACE LOW WILL MOVE FROM OUT
OF TEXAS INTO WESTERN OKLAHOMA BY THIS AFTERNOON. THE MEAN RELATIVE
HUMIDITY WILL CONTINUE TO INCREASE OVER ARKANSAS BETWEEN NOW AND
THEN. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER MY CWA TODAY. SOME STORMS MAY BECOME SEVERE. THERE IS A MODERATE
RISK OF SEVERE TSTMS OVER THE SOUTHERN HALF OF ARKANSAS TODAY. TSTMS
ARE LIKELY INTO EARLY TONIGHT. THEN A DRY SPELL WILL BEGIN.

FCSTID =   38
HRO   63  45  63  36 /  70  60   0  10
LIT   68  51  69  41 /  80  70   0  10
HOT   72  49  69  40 /  70  60   0  10
PBF   72  53  73  44 /  90  70   5  10

.LZK...
AR...NONE.
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 3 hours 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

EARLY THIS MORNING...A STATIONARY FRONT WAS LOCATED JUST TO THE
SOUTH OF ARKANSAS. THE BOUNDARY IS FORECAST TO RETURN SLOWLY
NORTHWARD BACK INTO THE STATE LATER TODAY AS LOW PRESSURE TRACKS
EASTWARD FROM OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE TODAY AS THE WARM FRONT LIFTS SLOWLY NORTHWARD.

BY THIS AFTERNOON AND EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE FORECAST TO DEVELOP IN THE WARM AND UNSTABLE AIRMASS SOUTH OF
THE WARM FRONT ACROSS CENTRAL AND SOUTHERN ARKANSAS. SOME OF THESE
STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE.

OVER NORTHERN ARKANSAS...THE GREATEST SEVERE WEATHER THREAT TODAY
AND EARLY TONIGHT IS LIKELY TO BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TO BE REQUIRED LATER TODAY AND EARLY
TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF ARKANSAS.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:23 AM CDTSevere Thunderstorm WarningLZKDrew27 min
Apr 6, 9:37 AM CDTSevere Thunderstorm WarningLZKLincoln33 min
Apr 6, 10:03 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson32 min
Apr 6, 10:34 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe31 min
Apr 6, 10:45 AM CDTSevere Thunderstorm WarningLZKPulaski30 min
Apr 6, 11:17 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, White38 min
Apr 6, 2:19 PM CDTSevere Thunderstorm WarningLZKBradley41 min
Apr 6, 3:28 PM CDTSevere Thunderstorm WarningLZKScott32 min
Apr 6, 3:59 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren31 min
Apr 6, 4:01 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren29 min
Apr 6, 4:12 PM CDTSevere Thunderstorm WarningLZKLogan28 min
Apr 6, 4:22 PM CDTSevere Thunderstorm WarningLZKPolk28 min
Apr 6, 4:34 PM CDTSevere Thunderstorm WarningLZKJohnson31 min
Apr 6, 4:48 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk47 min
Apr 6, 4:54 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy51 min
Apr 6, 5:35 PM CDTSevere Thunderstorm WarningLZKGarland, Perry35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.